Allernet > Newsletter > Any Questions?

Heliobactor and Hives

Dr. Kagen,

I am attempting to get additional information for my mother regarding a discussion at the 1994 AAAAI meeting you did on Helicobactor & Hives. I am looking to identify if there may be a direct relation between these 2 symptoms and where we could get additional information about it. My mother is in her 50's and has recently come down with unexplainable hives. She has been diagnosed to have the H-pylori bacteria. Her doctor has started on Enzyme Potentiated Desensitization treatments in an attempt to get the hives under control with no success as to date.

Anything you could provide or direct us to would be greatly appreciated.

Thank You
Paula J.

Dear Paula:

Thank you for asking about the association between H. pylori and hives.

It is true that many patients who have this bacterial infection or
colonization with H. pylori also experience hives.

With appropriate treatment of the H. pylori infection, the hives disappear.

Hives are quite common, and in most cases a doctor never does figure out what started them. Be sure to have your mothers doctor think about referring her to a Gastrointestinal Specialist for her H. pylori infection possibility, as I am not aware of any type of treatment you have referred to in your question [Enzyme Treatment[ as being proven to be effective in the treatment of either H. pylori infections or hives.

The most important thing in treating patients is to make an accurate
diagnosis of what is ailing them.

Good luck

Steve Kagen, M.D.
AllerNet.com